View : 154 Download: 0

Analysis of risk factors for hepatotoxicity induced by immune checkpoint inhibitors

Title
Analysis of risk factors for hepatotoxicity induced by immune checkpoint inhibitors
Authors
Cho Y.A.Han J.M.Kang S.Y.Kim D.C.Youn Y.J.Choi K.H.Gwak H.S.
Ewha Authors
곽혜선
SCOPUS Author ID
곽혜선scopus
Issue Date
2021
Journal Title
Journal of Immunotherapy
ISSN
1524-9557JCR Link
Citation
Journal of Immunotherapy vol. 44, no. 1, pp. 16 - 21
Keywords
AcetaminophenAgeHepatotoxicityHMG-CoA reductase inhibitorsImmune checkpoint inhibitorMale
Publisher
Lippincott Williams and Wilkins
Indexed
SCIE; SCOPUS WOS scopus
Document Type
Article
Abstract
Although hepatotoxicity induced by immune checkpoint inhibitors (ICPIs) can cause severe clinical complications, the risk factors associated with hepatotoxicity have rarely been investigated. The purpose of this study was to determine the potential risk factors for the incidence of hepatotoxicity and for time to ICPI-induced hepatotoxicity. Patients who received ICPIs (atezolizumab, nivolumab, pembrolizumab, and ipilimumab) were included in this retrospective 2-center study. Collected data included sex, age, body weight, body surface area, Eastern Cooperative Oncology Group performance status, underlying disease, liver metastasis, programmed cell death ligand-1 expression, interval from previous chemotherapy, and concomitant drug use. Among the 194 patients, patients who experienced hepatotoxicity after ICPI administration was 64.4% (n=125) in all grade and 10.8% (n=21) in grade III or higher. Multivariate analysis showed that patients aged 30-50 and 50-70 years had increased risks of hepatotoxicity by 4.9-fold (95% confidence interval, 1.3-18.0) and 2.7-fold (95% confidence interval, 1.3-5.5), respectively, compared with those older than 70 years. The use of acetaminophen increased the occurrence of hepatotoxicity by 2.1 times; the attributable risk was 53.2%. Male patients and patients younger than 65 years had around 1.5-fold increased hazard of time to reach hepatotoxicity. Patients treated with 3-hydroxy-3-methyl-glutaryl-coenzyme A (HMG-CoA) reductase inhibitors had a 4.7-fold higher risk of grade III-IV hepatotoxicity compared with those without HMG-CoA reductase inhibitors; the attributable risk was 78.8%. In conclusion, close monitoring of liver function is recommended, especially in male patients, patients younger than 65 years old, and when there is concomitant use of hepatotoxic drugs including acetaminophen and HMG-CoA reductase inhibitors. © 2020 Wolters Kluwer Health, Inc. All rights reserved.
Show the fulltext
DOI
10.1097/CJI.0000000000000347
Appears in Collections:
약학대학 > 약학과 > Journal papers
Files in This Item:
There are no files associated with this item.
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE